MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM

STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Model Number 62-32440
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
During surgical case, a repositioning pin fractured in half.No adverse consequences to patient or staff.No delay in surgery as backup products were available.
 
Event or Problem Description
During surgical case, a re positioning pin fractured in half.No adverse consequences to patient or staff.No delay in surgery as backup products were available.
 
Additional Manufacturer Narrative
Update: the investigation shows that the product subject to the complaint had reached its life time at the event date of the reported incident.The relevant quality documents indicate that the product was manufactured according to specifications and was accepted into stock without any discrepancies.There is no indication for a quality issue with the article in question, nor is there any indication for a deviation from the defined quality specifications within development or manufacturing.No indications for unusual or unexpected circumstances could be identified, either.Moreover it is to be concluded that the reported incident originated from a common case of wear and tear resulting from aging as it is to be expected with mechanical medical devices subject to reprocessing after reaching their life time, not making any further action necessary.This complaint will be considered in statistical analyses at frequent intervals.The reported event could not be confirmed, as the device was not returned for evaluation (screw head was discarded by customer).In a follow-up request, the sales representative has stated that blade 62-12170 was used during procedure and no pre-drilling was performed.However, the used blade 62-12170 is part of the standard screwdriver blades from the universal 2 system.It is not intended to be used for 1.2/1.7 mm axs screws.This may have been the cause for the reported screw breakage.In the related instructions for use (ifu# 90-01943), it is stated that ¿1.2mm and 1.7mm axs screws utilize the same screwdriver blades.They are only compatible with the axs screwdriver blades 1.2/1.7mm.The axs screwdriver blades 1.2/1.7mm are marked with one orange band and one yellow band on the shaft.Within the axs screwdriver blades 1.2/1.7mm the orange band is located closer to the blade tip to distinguish it from the standard screwdriver blades where the yellow band is located closer to the blade tip¿.Possible root causes according to the related risk management are: mixup and /or wrongly assembled instruments/ implants.Insufficient/too high bone quality.Wrong/ missing information.Incorrectly selected/ assembled implant/ instrument.Too much/ wrong compression/ torsional/ axial forces.Bone quality resulting in high torque.Improper blade disengaging.Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9199210
Report Number0008010177-2019-00063
Device Sequence Number16562110
Product Code HTW
UDI-Device Identifier07613153171096
UDI-Public07613153171096
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-32440
Device Catalogue Number62-32440
Device Lot NumberN/A STOCKED IN SET
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1